Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 314, NWS St. Louis, MO

June 22, 2008Franklin County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2008, 5:00 PM CDT for Franklin County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 5:00 PM CDT (22:00 UTC)
Expired
Jun 22, 2008, 5:22 PM CDT
In force
22 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Franklin County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 222200
SVRLSX
MOC071-222245-
/O.NEW.KLSX.SV.W.0314.080622T2200Z-080622T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 545 PM CDT

* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHEAST OF PARKWAY...OR 5 MILES SOUTHEAST OF ST. CLAIR...AND
  MOVING SOUTHEAST AT 29 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONEDELL...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3821 9094 3835 9104 3838 9089 3839 9074
      3834 9075 3834 9076 3829 9076 3825 9077
      3821 9078
TIME...MOT...LOC 2200Z 320DEG 25KT 3829 9093

$$

CVKING
1 follow-up statement
000 
WWUS53 KLSX 222222
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT SUN JUN 22 2008

MOC071-222233-
/O.CAN.KLSX.SV.W.0314.000000T0000Z-080622T2245Z/
FRANKLIN MO-
523 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3821 9094 3835 9104 3838 9089 3839 9074
      3834 9075 3834 9076 3829 9076 3825 9077
      3821 9078
TIME...MOT...LOC 2223Z 320DEG 25KT 3817 9080

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:14 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 22, 4:14 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SUN JUN 22 2008

.DISCUSSION...
/414 PM CDT SUN JUN 22 2008/

SEVERAL CHANCES FOR TSRA OVER THE NEXT FEW DAYS...WITH ANOTHER LO
PRES TROF SWINGING THRU THE FA THIS EVENING. THIS WILL ACT AS A
FOCUS FOR NEW TSRA DEVELOPMENT...AS WE HAVE SEEN OVER THE PAST HOUR
OR TWO...AND IS ALSO TAKING ADVANTAGE OF GOOD UPPER LEVEL JET
DYNAMICS DESPITE RATHER MARGINAL MOISTURE AT THE LO LEVELS. THIS
WILL CONTINUE TO SAG SEWD INTO THE NRN/NERN FA THIS EVENING BEFORE
DISSIPATING. FURTHER S...OLD BOUNDARY OVER I-70 FROM MORNING
TSRA/SHRA HAS DEVELOPED A LONE CELL OVER FRANKLIN COUNTY AND THIS
SHOULD ALSO SPAWN A FEW MORE TSRA HEADING INTO THE EVENING AS SOME
OF THE UPPER LEVEL DYNAMICS WORK THEIR WAY FURTHER S AND INTERACT
WITH SOME OF THE BETTER MOISTURE. THIS ACTIVITY SHOULD ALSO
DISSIPATE BY MIDNIGHT.

A RARE DRY DAY CWA-WIDE ON MONDAY WITH SFC HI PRES IN CONTROL...NO
UPPER LEVEL DISTURBANCES TO DEAL WITH FOR A CHANGE...AND DRY AIR ALL
AROUND.

THIS WILL BE SHORT-LIVED THOUGH...AS MOISTURE EXPECTED TO ALREADY
CREEP BACK INTO THE AREA...AT LEAST ALOFT...BY LATE MONDAY NIGHT
WITH SUFFICIENT LEVELS EXPECTED BY TUESDAY TO INTERACT WITH ANOTHER
UPPER LEVEL DISTURBANCE AS IT CROSSES THRU TO RESULT IN SCT ELEVATED
TSRA. SOME MODEL DISCREPANCIES ON TIMING WITH THIS FEATURE...BUT
CONSENSUS WAS TO FAVOR THE FASTER SOLUTIONS BRINGING IT THRU MUCH OF
THE FA...BUT WITH A BIT MORE EMPHASIS ON THE WRN/CNTRL FA DURING THE
DAY...AND THEN AS THINGS CARRY INTO THE NIGHT...THE FOCUS WILL BE
MORE ON THE ERN FA.

FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS REMAIN
IN DECENT AGREEMENT ON OUR LENGTHY PERIOD OF NWLY MID LEVEL FLOW
CONTINUING...WHICH IS NOT THAT UNUSUAL THIS TIME OF YEAR. MODELS ARE
ALSO IN GOOD AGREEMENT ON A SERIES OF SHORTWAVES OR DISTURBANCES
TRICKLING SEWD IN THIS FLOW THRU THE AREA THRU FRIDAY. AT THE SFC...
S TO SW FLOW WILL CONTINUE...SO TYPICAL FOR SUMMERTIME...WITH A
CDFNT APPROACHING THE NRN FA ON SATURDAY AND INTO SUNDAY...BUT A LOT
OF UNCERTAINTY EXISTS ON HOW FAR S THIS FRONT WILL PENETRATE BEYOND
SATURDAY. TRADITIONAL CLIMATOLOGY FOR THIS TIME OF YEAR SHOWS FRONTS
GO TO DIE ALONG THE MO/IA BORDER AND RARELY PENETRATE THRU THE FA...
AND WHILE THE MEDIUM RANGE MODELS DO DISAGREE ON THIS POINT WITH
SOME PUSHING IT DEEPER INTO MO AND SRN IL...GIVEN HOW FAR OUT WE ARE
TALKING...PREFER TO LEAN ON LEAVING IT A BIT FARTHER N THAN WHERE
SOME OF THE MORE AGGRESSIVE MODELS ARE TAKING IT. TEMPS EXPECTED TO
BE...AS A RESULT...AOA NORMAL FOR LATE JUNE.

TES

&&

.AVIATION...
/1219 PM CDT SUN JUN 22 2008/

FOR THE 18Z TAFS...MID AND HIGH CLOUDS ASSOCIATED WITH SCATTERED
SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST OVER THE TAF SITES
FOR THE FIRST 6 TO 8 HOURS OF THE FORECAST PERIOD. COULD STILL SEE
ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AS A SHORTWAVE SLIDES
THROUGH REGION...SO KEPT TEMPO GROUPS AT KCOU...KSTL AND KSUS FROM
ABOUT 21Z TO 02Z. FEEL THAT MOST OF ACTIVITY TO REMAIN SOUTH OF
KUIN...SO JUST HAVE VCTS THROUGH 01Z. BEYOND THAT...WILL SEE CLEAR
SKIES AND LIGHT AND VARIABLE WINDS...WITH SOME DIURNAL CU
DEVELOPING BY MID MORNING ON MONDAY.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 4:25 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT SUN JUN 22 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
425 PM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE...WITH HAIL TO HALF DOLLAR SIZE AND DAMAGING
WINDS TO 65 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...
PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM LATE
MONDAY NIGHT THROUGH SATURDAY.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Jun 22, 4:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 WSW UNION             38.42N  91.10W
06/22/2008  E1.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

            REPORTED JUST SOUTH OF US HIGHWAY 50

&&

EVENT NUMBER 00511

TES
Local storm report, Jun 22, 4:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             ST. CLAIR               38.35N  90.98W
06/22/2008  E0.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

&&

EVENT NUMBER 00512

SIPPRELL
Local storm report, Jun 22, 4:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             ST. CLAIR               38.35N  90.98W
06/22/2008  E1.00 INCH       FRANKLIN           MO   TRAINED SPOTTER

&&

EVENT NUMBER 00513

SIPPRELL
Local storm report, Jun 22, 4:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             COOPERTOWN              39.96N  90.61W
06/22/2008  E0.88 INCH       BROWN              IL   TRAINED SPOTTER

&&

EVENT NUMBER 00514

BYRD
Local storm report, Jun 22, 4:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             3 W ST. CLAIR           38.35N  91.04W
06/22/2008  E1.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

&&

EVENT NUMBER 00515

SIPPRELL
Local storm report, Jun 22, 4:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             5 NNW COOPERTOWN        40.03N  90.64W
06/22/2008  E1.00 INCH       BROWN              IL   LAW ENFORCEMENT

            ONE INCH HAIL FELL IN RIPLEY.

&&

EVENT NUMBER 00516

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:00 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds33 min
Jun 22, 3:55 PM CDTSevere Thunderstorm WarningLSXFranklin65 min
Jun 22, 4:58 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington77 min
Jun 22, 5:27 PM CDTSevere Thunderstorm WarningLSXMarion33 min
Jun 22, 5:46 PM CDTSevere Thunderstorm WarningLSXRalls38 min
Jun 22, 5:55 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois52 min
Jun 22, 6:10 PM CDTSevere Thunderstorm WarningLSXPike38 min
Jun 22, 6:24 PM CDTSevere Thunderstorm WarningLSXMadison66 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.